It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Most derms probably err on the side of caution--not putting drugs into you unless you absolutely need them. It's good, I guess, but sometimes the results are what lleess is experiencing. I feel the same way about my derm--he's wanted to try about everything before having me go back on accutane, but it looks like that's what I'll need.

Ordinary: I think most experts would say the risk of birth defects is only if you're pregnant while taking accutane. As for other side effects, EVERY drug has potential side effects. I would say take the risk. I think most of us here know how you're feeling. It sucks, but it's the card we've been dealt, and we have to do what we can to overcome it.
I really hope you get cleared up, Ordinary, I know how distressing it can be to look in the mirror and hate what your see. If you're scared having blood taken just close your eyes and imagine yourself with a clear face, and I'm sure it will help you get through it! Good luck x
Thanks for the replies. . .my doctor actually wants to try one more thing before putting me on accutane which i was surprised that she did. But i guess i'll try this for a few months and see where i'm at. if my skin still isn't clear i think i'm just gonna ask to be put on accutane :( . but you're all right- if i really want clear skin i'm just gonna have to do what i have to do. this whole process sux! and is emotoinally and physically exhausting. i hope that this new round of meds work because i don't know if i can go through another disappointment. anyways thanks for the responses as always. good luck to everyone w/ your own trials....
[QUOTE=ordinary10;3185079]i just keep asking myself if it's really worth it.....and i no that if it makes my skin clear it is but i just don't want to regret it. i'm so scared and upset. has anyone ever had regrets about accutane? i'm just greatly troubled and would appreciate any time of advice.
thanks-:([/QUOTE]

First of all I want to say that I know how you feel. Most people in here do. There were times in my life when I felt exactly the same after looking in the mirror. That is some time ago now, but I can still recall it like it was yesterday. There's not much I can do to ease your pain, but know that I've been there as well.

[B]I took Accutane twice[/B]: first time when I was 17, second time when I was 22. Simply put I would recommend you give it a try as well. I'm now 26, and Accutane didn't do any damage (at least: not that I know of).

[B]A reality to consider [/B]tho: nobody really knows what the long term effect of this drug is. It's very difficult to isolate a cause of something. So many other factors may be involved when people get something bad. Just know that taking this drug might be a risk.

[B]I still would recommend taking Accutane [/B]tho. Basically it's a choice: a life full of acne and its psychological consequences and the certainty you don't harm your body, OR taking Accutane and get rid of acne with a slight risk. (You could also try alternative approaches: see below).

I'm not a woman, and I don't want any children, so I'm probably not in the position to say this, but [B]I value my own life above giving life to a child[/B]... really. From my point of view it would be a small price to pay.

Anyway, there are millions of people taking Accutane, and only a small minority get serious side effects. And face it: we're living in a world with foods contaminated with metals, PCB's, nitrates, pesticides, we breath exhaust gasses from transportation means, hundred thousands of people die in car accidents, etc... Now... [B]that stuff is risk[/B]. Living life is a risk on its own. Accutane only adds a very very small additional risk. In return you get your life back. Think about that.

[B]On another note[/B]: I have found that alternative therapies like balancing food and taking a combination of Omega-3, Zinc, Vit. A, Vit. B5 keeps me clear. If you have the patience you could experiment with these. It will cost you time tho to find out what causes your acne, because it's different in every person. But that time may be well spent, and it will be healthier than taking Accutane.

Good luck!





All times are GMT -7. The time now is 08:05 AM.





Site owned and operated by HealthBoards.comô
© 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!